MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID GUIDEWIRE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. UNIVERSAL GLENOID GUIDEWIRE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-9165K
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.Lot number was not provided so device history record review cannot be performed.As described in the event, after the optional reaming step, the surgeon forgot to remove the guide wire.With the guidewire not visible the surgery continued on, otherwise successfully.The patient was x-rayed in pacu but the x-ray was not read in a timely fashion.The patient was moved from pacu to the floor unit.When the radiologist read the x-ray he discovered that it appeared there was a foreign pin protruding out of the patient's back.After safety was established, the orthopedic surgeon was able to pull the protruding wire out of the patient's back with pliers.No additional incision was necessary.Device reported to be discarded by user.
 
Event or Problem Description
It was reported that during a reverse total shoulder procedure, the ar-9165k guidewire had been removed after reaming.The surgeon needed to do the optional reaming step for this procedure and he put the ar-9165k back in.After the optional reaming step the surgeon forgot to remove the guidewire.He then used the trinity baseplate impactor to impact the implant.The trinity impactor is cannulated so the surgeon slid the guide over the wire.Once the impactor was in place the wire was no longer visible.Surgeon proceeded to drill, tap and implant the central screw through the trinity impactor.With the guidewire not visible the surgery continued on, otherwise successfully.The patient was x-rayed in pacu but the x-ray was not read in a timely fashion.The patient was moved from pacu to the floor unit.When the radiologist read the x-ray he discovered that it appeared there was a foreign pin protruding out of the patient's back.The patient was transferred back to pacu.In pacu a cardiothoracic surgeon was consulted to ensure there were no internal issues.After safety was established, the orthopedic surgeon was able to pull the protruding wire out of the patient's back with pliers.No additional incision was necessary.

Brand Name
UNIVERSAL GLENOID GUIDEWIRE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6037772
Report Number1220246-2016-00430
Device Sequence Number16383246
Product Code MDM
UDI-Device Identifier00888867057951
UDI-Public00888867057951
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-9165K
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;